Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes swollen and painful joints while on Prednisone for bronchitis?

Answered by
Dr.
Dr. Jnikolla

Pulmonologist

Practicing since :2003

Answered : 1134 Questions

default
Posted on Wed, 16 May 2018 in Lung and Chest disorders
Question: Took Prednisone & Azithromycin in early November for acute bronchitis. X-ray to r/o pneumonia vs bronchitis. NP couldn't hear breath sounds in right lung base. Was difficult to take deep breaths at the time. Advised chest CT - area of diffusion seen - which I haven't done yet. After 4 days: puffy face, swollen hands - so stopped steroid. NP advised as long a sx subside during day, OK. Now having residual s/sx I think. Wake up every day w/puffy watery eyes, swollen hands and during day into night edema of feet (mostly the right one) and calves - pitting edema by nightfall. Joint pain also present plus bronchitis seems to have exacerbated, increased congestion over night and increased coughing so still using Albuterol inhaler (maybe 2x/day) and Robitussin DM XXXXXXX Are these just s/sx of Prednisone side-effects or Should I go to ER?
doctor
Answered by Dr. Jnikolla 32 minutes later
Brief Answer:
keep monitoring your situation for the time-being

Detailed Answer:
Hello and welcome to HealthcareMagic,

I have gone through your concern and I can understand your concern.

Usually, steroids have side effects when they are taken for a long time and in high doses. In my clinical experience, steroids used for two weeks shouldn't have side effects in almost all cases.

Swollen and painful joints might be part of bronchitis too especially in viral ones.

I don't think these are side effects signs.Probably the infection is not completely gone away.

I recommend you not to get to ER but to discuss again with your treating doctor for your actual symptoms because he knows better your clinical picture and what to expect from it.

Chest CT is very important too in evaluating better your lungs.

Only if your symptoms get worse with such as difficulty in breathing then you should go for medical assistance in ER.

I wish a fast recovery for you

Hope to have been helpful for you

Regards and feel free to ask me again

Dr.Jolanda


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  

Recent questions on  Azithromycin

doctor1 MD

My wife has pain in her throat along with a pinching sensation. She had fever of 101 day before yesterday and now there is no fever. She is not able to swallow anything. Even water pains for swallowing. I have spoken to a doctor who has advised Azithromycin 500 twice a day to be taken twice a day. The medicine has been started since yesterday. kindly suggest as to what is the problem & whether she is under proper medication.

doctor1 MD

Hi Doctor, I am 35 years old and married. My wife is 29 years old. We have 4 children and our youngest daughter is 5 years old. My wide was diagnosed for PID three years ago and since then she was prescribed different tips of anti-biotic by Gynecologists, but no result. Last month she was gone under an endramterial biopsy with no positive result. Recently a Gynecologist prescribed both of us with one dose (14 injections) of 1g ceftriaxone. All these medicine we took during the past three years were not effective. Grateful if you advise us what to do. Many thanks. The medicine taken are; Ciprofloxacin (500mg, 75mg), fluconazole, Clotrimazol, fungizole, Keto profane, Ami kacien (500mg), Azithromycin, Nystatin (oral) and ceftriaxone (1g)

doctor1 MD

I have been suffering form urinary tract infection symptoms since August 2010, following sex after a long period of abstinence (I am female). My doctor prescribed Urizone and Ciprobay, then Flagyl and Macrodante. Nothing helped. He took a pap smear and swab from the urinary tract and ureaplasma and mycoplasma were found. He treated me with Azithromycin, Zithromax, Doxycycline - still no improvement. Symptoms are still present. Should I see a urologist? Is it possible that the urinary tract got injured during sex and that that is causing symptoms of frequent urination, burning. Each time after sex, the symptoms are worse. I don t know how to get rid of these symptoms.

doctor1 MD

Hello I have been having ammoniated loose stools with bouts of nausea, and intestinal discomfort. I had been dx with mild erosive esophagitis approx 2 years ago. I have been non compliant in taking my antacids. Howver approximately 3 week ago I had a strong acid refux burn in upper gi, accompanied with intestinal discomfort and loose foul ammoniated smelling stools. I have not been on atbs for greater than 2 months. I had been on antibiotics in the past for tx of lyme disease interchanging between amoxicillin, azithromycin, and doxycycline. I have had this in the past and has been successfully treated with ciproflaxin...however this time I have not been on antibiotics, only resveratrol and tumeric. So I am wondering what could be causing these ammoniated loose stools. I have discontinued resveratrol and tumeric for now and am only taking a probiotic and prilosec 20mg for the past week. Reflux has since subsided, intestinal discomfort has subsided somewhat, but I am still have loose ammoniated stools. My blood wbc count is 12,000 and is the only abnormal blood count at this time... liver function, kidney function, wnl

doctor1 MD

Throat pain If i eat a normal food, feeling spicy while swallowing. Pain during drinking water as well. This is happening from 1 week.

doctor1 MD

I just had a tooth pulled today and my dentist prescribed taking Azithromycin 250mg. He also removed the crown next to it. My family only believes in alternative treatments . The reason I had the tooth pulled was because I had an infection in the...